MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING
Model Number 441386
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bactec¿ fx, instrument bottom, packaged had the left foot broken.The rivet which holds the feet stripped off the base of the strut.No patient impact was reported.The following information was provided by the initial reporter: while charlie lau (sr.Fse) was on-site for (ref: wo-02648164 and wo-02648195), fse noticed the left foot of the bottom bactec fx broken; the rivet which holds the feet stripped off the base of the strut.
 
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bactec¿ fx, instrument bottom, packaged had the left foot broken.The rivet which holds the feet stripped off the base of the strut.No patient impact was reported.The following information was provided by the initial reporter: while charlie lau (sr.Fse) was on-site for (ref: (b)(4)), fse noticed the left foot of the bottom bactec fx broken; the rivet which holds the feet stripped off the base of the strut.
 
Additional Manufacturer Narrative
H.6 investigation summary: bd field service engineer went onsite to investigate and found damage to the foot.The leveling foot was replaced with a new component and the instrument was returned to use.Given the age of the instrument and the unknown nature of the damage, bd cannot confirm this complaint as a failure of an instrument.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review showed one prior complaint for a broken right leveling foot.Bd suggested new parts for replacement, however no purchase order was ever placed by the customer.The case was subsequently closed.Quality did not receive samples for this complaint and therefore returned sample analysis could not occur.If samples are received at a later date, the complaint may be reopened.The root cause of the damage is unknown.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.

Brand Name
BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15580586
Report Number1119779-2022-01290
Device Sequence Number17688063
Product Code MDB
UDI-Device Identifier00382904413866
UDI-Public00382904413866
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441386
Device Catalogue Number441386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown